Is 0.5 hydromorph on top of maximum tylenol a day too much for Mom (91)?

Follow
Share

My Mom suffers from severe pain from compression fractures in her lower back. She is taking the maximum tylenol every day and now they are planning on adding 0.5 hydromorph on top of that. I'm worried that this is too much.

This question has been closed for answers. Ask a New Question.
9

Answers

Show:
Thank-you Babalou i will.
Helpful Answer (0)
Report

Get in touch with the director of nursing and the head of social work. At my mom's nh, it's a nurse practitioner who writes most of the scripts; find out if that's the case for your mom and you'll be better off talking to that person.
Helpful Answer (0)
Report

Babalou I don't know but I will definitely mention it to her doctor if I can ever get in touch with him. I usually have to leave messages with the nursing staff at the nursing home and hope they relay them for me.
Helpful Answer (0)
Report

Has the doctor ever tried lidocaine patches on the fractures? That works for my mom.
Helpful Answer (0)
Report

My husband has severe arthritis all up and down his spine and is in such pain that some nights he pulls all the bedding off his bed and sleeps on the floor. He's 87 and has pretty bad Alz. He also has liver problems, kidney cysts, and enlarged prostate. Now I'm giving him oxycodone & extra strength Tylenol whenever he needs it....usually 4 to 6 hours. I figure he has a terminal illness and has the right to "comfort care" for as long as he lives. Thank heavens, his doctor agrees. He's had a stroke that disabled his left leg to the point he can barely get around, even with a walker. He's lost a lot of weight and his quality of life is 0000. So I say...do whatever keeps him comfortable for whatever time is left. I really don't think it's loving or kind to prolong a life at any cost to the person in pain. So give them your love and what they need to be pain-free and comfortable.
Helpful Answer (2)
Report

.5mg is very very low dose. Not to worry.
Helpful Answer (0)
Report

I was told 0.5 mg. which I know is probably minimal dose but on top of maximum tylenol, it just worries me.
Helpful Answer (0)
Report

Do you mean .5ml? And is the liquid 20mg per 5ml? That would not be a big dose, only 2mg per .5ml, usually every 4-6 hours. Check the dosing.
Helpful Answer (0)
Report

Ouch that sounds so painful. Your best guide is to ask your Mom's physician, and also check with the pharmacist to make sure they are both on the same page with this.
Helpful Answer (0)
Report

This question has been closed for answers. Ask a New Question.
Related
Questions